MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. CROSSER RECANALIZATION CATHETER

BARD PERIPHERAL VASCULAR, INC. CROSSER RECANALIZATION CATHETER
Model Number CRU14SA
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instruction for use (ifu) is adequate for the reported device/patient and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that during treatment of calcified lesion, the recanalization catheter allegedly overheated.Reportedly, the recanalization catheter was removed from the patient without any issue.It was further reported that catheter and guidewire were used to cross the lesion.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation is currently under way.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Investigation summary: one crosser 14s was returned for evaluation.No anomalies were visually identified on the returned device.The device was functionally tested using an in-house generator and flowmate.The device was able to produce vibrations throughout the entire length of the catheter.Misting was observed exiting the distal tip.The distal tip of the catheter was pressed against one end of a plaster tile for five minutes, and was able to penetrate the tile with no issues.No over heating was noted.The catheter passed all functional testing.Therefore, the investigation is unconfirmed for the alleged overheating issue.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.
 
Event or Problem Description

Brand Name
CROSSER RECANALIZATION CATHETER
Common Device Name
RECANALIZATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8180117
Report Number2020394-2018-02220
Device Sequence Number11289010
Product Code PDU
UDI-Device Identifier10801741125567
UDI-Public(01)10801741125567
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161208
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCRU14SA
Device Catalogue NumberCRU14SA
Device Lot NumberGFCV2053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2018
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer03/22/2019
04/15/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date04/02/2019
04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight100